Alert archive / California / Lake Wind Advisories in 2011
Lake Wind Advisory 2, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Jan 9, 2011, 2:58 PM PST for Douglas County, Washoe County, Nevada; 4 counties in California. It took effect at Jan 9, 2011, 10:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2011, 2:58 PM PST (22:58 UTC)
- In effect from
- Jan 9, 2011, 10:00 PM PST
- Expired
- Jan 10, 2011, 6:33 AM PST
- In force
- 9 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
541 WWUS75 KREV 092258 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 258 PM PST SUN JAN 9 2011 CAZ072-NVZ002-101300- /O.NEW.KREV.LW.Y.0002.110110T0600Z-110110T1800Z/ GREATER LAKE TAHOE AREA- 258 PM PST SUN JAN 9 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST MONDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST MONDAY. * WINDS: EAST WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH. * WAVE HEIGHTS: 1 TO 3 FEET...HIGHEST WAVES EXPECTED ON THE WEST SHORE FROM EMERALD BAY TO TAHOE CITY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
1 follow-up statement
830 WWUS75 KREV 101433 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 633 AM PST MON JAN 10 2011 CAZ072-NVZ002-101545- /O.CAN.KREV.LW.Y.0002.000000T0000Z-110110T1800Z/ GREATER LAKE TAHOE AREA- 633 AM PST MON JAN 10 2011 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE REMAINED BELOW 20 MPH AND ARE EXPECTED TO DECREASE THROUGH THE REST OF THE DAY. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jan 9, 2:56 PM PST, 2 minutes earlier.
Area forecast discussion, Jan 9, 2:56 PM PST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
256 PM PST SUN JAN 9 2011
.SHORT TERM...
COLD NORTHWEST FLOW ALOFT WILL GIVE WAY TO SOME WEAK RIDGING MONDAY
AND WARM AIR ADVECTION ALOFT AND POTENTIAL FOR VALLEY SNOWS ON
TUESDAY. BUT BEFORE THEN WE WILL SEE SOME WELL BELOW NORMAL
TEMPERATURES TONIGHT AND MONDAY.
COLD FRONT CONTINUES TO PUSH THROUGH THE EASTERN SIERRA AND WESTERN
GREAT BASIN THIS AFTERNOON...HELPING TO MIX AND CLEAR OUT THE VALLEY
INVERSIONS WE HAVE SEEN OVER THE LAST FEW DAYS. A LAYER OF COLD AIR
STRATUS AND STRATOCUMULUS HAS DEVELOPED OVER WESTERN NV WITH THE
COLD AIR ADVECTION AND WILL LIKELY REMAIN IN PLACE THROUGH THE
EVENING BEFORE BREAKING UP OVERNIGHT. NORTH WINDS BEHIND THE FRONT
HAVE USHERED IN SOME PRETTY COLD AIR TO THE REGION...WITH RENO ONLY
IN THE LOW 30S TODAY.
FOR TONIGHT...TEMPERATURES WILL DROP SHARPLY AS SKIES BEGIN TO CLEAR
AND RADIATIONAL COOLING KICKS IN. DRY AIR ALOFT SHOULD ALLOW FOR
VERY EFFICIENT COOLING OVERNIGHT WITH TEMPERATURES IN THE SIERRA
VALLEYS DROPPING TO BELOW ZERO AND VALLEYS OF WESTERN NV INTO THE
SINGLE DIGITS. THERE MAY BE SOME VALLEYS IN THE CARSON AND HUMBOLDT
SINKS THAT DIP INTO THE NEGATIVES AS WELL. AS FOR THE RENO
AREA...THE CITY WILL GET DOWN AROUND 10 DEGREES OVERNIGHT...BUT
VALLEYS SURROUNDING RENO WILL DROP INTO THE SINGLE DIGITS AND MAYBE
EVEN NEAR ZERO. IF THE CLOUDS END UP STAYING AROUND LONGER OVER
WESTERN NV THEN LOW TEMPS WILL NOT BE QUITE AS COLD. ALSO THERE MAY
BE SOME HIGH CLOUDS MOVING IN BY EARLY MORNING THAT COULD HELP
INSULATE...MAKING THIS A DIFFICULT TEMP FORECAST.
LAKE WINDS...LATEST MODELS HAVE BEEN SHOWING A TIGHT EASTERLY
SURFACE GRADIENT IN THE SIERRA TONIGHT AS THE HIGH PRESSURE BUILDS
INTO THE GREAT BASIN. THIS WILL RESULT IN SOME INCREASED EASTERLY
WINDS ON THE RIDGES TONIGHT AND INTO MONDAY MORNING...AS WELL AS
DOWN AT THE LAKE SURFACE. HAVE ISSUED A LAKE WIND ADVISORY FOR LAKE
TAHOE TONIGHT AND INTO MONDAY MORNING AS WE COULD SEE SOME CHOPPY
CONDITIONS ON THE WEST SIDE OF THE LAKE.
MONDAY WILL BE THE COLDEST DAY OF THE WEEK AS WE START OUT THE
MORNING WITH VERY COLD TEMPERATURES AND LIGHT WINDS WILL HAVE LITTLE
EFFECT ON MIXING. WENT AHEAD AND UNDERCUT MOS FOR THE HIGHS ON
MONDAY DUE TO THE EAST FLOW. WARM AIR ADVECTION ALOFT WILL ALSO HELP
TO REINSTATE THE VALLEY INVERSIONS MONDAY...WITH TEMPERATURES IN THE
HIGHER ELEVATIONS BEGINNING TO INCREASE.
TUESDAY SNOW...STILL EXPECTING SOME WARM AIR ADVECTION PRECIP ON
TUESDAY AS THE WARM CONVEYOR BELT BRINGS MOISTURE AND LIFT TO THE
REGION. MODEL SOUNDINGS BECOME COMPLETELY SATURATED ON
TUESDAY...WITH SNOW LEVELS REMAINING DOWN TO ALL VALLEY FLOORS.
THERE ISN'T MUCH QPF WITH THIS...BUT MODELS HAVE TRENDED A BIT
WETTER FOR TUES IN LATEST RUNS. FORCING IS MINIMAL...BUT UNDER
ISENTROPIC LIFT WE CAN STILL SEE SOME LIGHT PRECIP TURN INTO AN ICY
MESS FOR THE LOWER ELEVATIONS. BEST CHANCE FOR SNOW WILL BE TUES
AFTN AND TUES EVENING...WITH POTENTIAL FOR IMPACTS TO THE TUESDAY
EVENING AND WEDNESDAY MORNING COMMUTES WITH SLICK ICY ROADS. NOT
REALLY EXPECTING ANY BIG AMOUNTS IN THE SIERRA EITHER...AS ANY SNOW
SHOULD BE ONLY A FEW INCHES.
MORE RIDGING WILL BUILD IN ON WEDNESDAY...ALTHOUGH THE POTENTIAL FOR
SOME CONTINUED SHOWERS IN THE SIERRA NORTH OF TAHOE WILL CONTINUE.
HOON
.LONG TERM...THURSDAY THROUGH SUNDAY...
SHORTWAVE TROUGH WILL PASS THROUGH THE REGION ON THURSDAY BRINGING
PRECIPITATION ACROSS THE AREA WITH A COLD FRONT APPROACHING FROM
THE NORTHWEST. HOWEVER...EVEN WITH THE COLD FRONT...SNOW LEVELS WILL
LIKELY REMAIN ABOVE LOWER VALLEY FLOORS. THE MAIN IMPACTS OF THIS
FEATURE LOOK TO AFFECT MAINLY THE SIERRA AROUND LAKE LEVEL AND
ABOVE...WITH THE POTENTIAL FOR OVER A FOOT OF SNOW AT THE CREST AND
SEVERAL INCHES AT LAKE LEVEL BY THURSDAY NIGHT.
A LONGWAVE RIDGE WILL BUILD IN THE EASTERN PACIFIC FRIDAY WITH ITS
ASSOCIATED 160+ KT JET REMAINING WELL TO OUR NORTH OVER WA. THIS
WILL KEEP WINDS LIGHT AND TEMPERATURES AROUND SEASONAL NORMALS WITH
MID TO UPPER 40S IN WESTERN NV AND UPPER 30S TO LOW 40S IN THE
SIERRA.
MODELS ARE STILL IRONING OUT DETAILS OF A SECOND SHORTWAVE TROUGH
THAT LOOKS TO RIDE ALONG THE RIDGE TOWARDS THE WEST COAST SATURDAY.
MID AND UPPER LEVEL WINDS OVER NORTHERN NV AND CA WILL INCREASE AS
THE SHORTWAVE APPROACHES WITH 35-45KT 700MB WINDS....BRINGING
BREEZY TO LOCALLY WINDS CONDITIONS AT TIMES SATURDAY...ESPECIALLY TO
THE NORTHERN ZONES. HAVE BUMPED UP RIDGE WINDS SATURDAY INTO SUNDAY
TO REFLECT THIS. PRECIPITATION CHANCES WITH THIS SECOND SHORTWAVE
LOOK TO BE LIMITED TO THE NORTHERN ZONES AS STRONGEST DYNAMICS
REMAIN OVER WA AND OR. LABELLE
&&
.AVIATION...
FRONTAL PASSAGE WILL BRING NORTH FLOW TO KRNO AND KTRK THIS EVENING.
EXPECT LIGHT SOUTH WINDS AT KTVL FOLLOWED BY LIGHT AND VARIABLE
CONDITIONS AT ALL TERMINALS AFTER 06Z. MONDAY MORNING WILL SEE LIGHT
NORTHEAST FLOW AFTER 20Z UNDER BUILDING HIGH PRESSURE. THERE IS A
CHANCE FOR FZFG TO DEVELOP AT KTRK TONIGHT...BUT THINK IT WILL BE
PATCHY AT BEST UNLESS WINDS CALM COMPLETELY. LABELLE
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST MONDAY
FOR LAKE TAHOE IN NVZ002.
CA...LAKE WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST MONDAY
FOR LAKE TAHOE IN CAZ072.
&&
HTTP://WEATHER.GOV/RENOThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 10:36 PM PST | Freezing Fog Advisory | REV | Churchill, Lyon, Pershing, Washoe | 8 hr |
Nearby
Lake Wind Advisories in California, 2011Lake Wind Advisories in Nevada, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.